Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 4, 2021, 9:12 PM CDT for Stanton County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 9:12 PM CDT (02:12 UTC)
- Expired
- Jul 4, 2021, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 163 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
790
WWUS83 KDDC 050212
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
912 PM CDT Sun Jul 4 2021
KSZ061-074-050300-
Stanton KS-Hamilton KS-
912 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON AND WESTERN
STANTON COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...
At 912 PM CDT/812 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Syracuse, moving southwest at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Johnson City and Manter.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern Kansas.
LAT...LON 3793 10175 3784 10156 3744 10180 3756 10204
3763 10204
TIME...MOT...LOC 0212Z 031DEG 21KT 3782 10171
$$
HOVORKAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 5:41 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 5:41 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 541 PM CDT Sun Jul 4 2021 ...Updated mesoscale discussion... .MESOSCALE DISCUSSION... Issued at 533 PM CDT Sun Jul 4 2021 Well it turns out the HRRR was the odd man out and completely failed to capture reality of the storms that are currently ongoing. Meso analysis suggests that there is plenty of CAPE and marginal shear for low end supercells to continue for the next hour or two. Areal coverage of WSR-88D is increasing over the last hour. Eventually do expect a threat change (from increased beneficial competition... ) the hail risk will decrease and the wind threat will increase. We probably still have another good hour or two before this threat changes based of radar and short term guidance trends. Additionally, upscale growth will probably develop later on in the storm evolution. && .SHORT TERM...(This evening through Monday) Issued at 222 PM CDT Sun Jul 4 2021 Well humans will not being the only thing that is sparking off some excitement tonight. The atmosphere will be too. Spoiler alert: think the atmosphere will win tonight in terms of impacting weather across southwest Kansas. Early afternoon surface analysis shows that a low as formed across far southeast Colorado. A field of stratocu to cu has developed across far southwest Kansas and northward towards Hill City. This is the area to watch for storm development. Meso models like the ARW, NSSL-WRF, RRFS and global models like the EC all break out convection in this general area late this afternoon. The HRRR seems to be the odd man out and keeps the area devoid of convection. Looking at this model more closely, there is no CAP present, so not so sure why this model is being conservative with convective growth. Looking at satellite water vapor channel shows a subtle wave moving through the greater region, so this is upper level support to help trigger storms. This upper level wave will also increase bulk shear to 30 knots this evening, so there will be marginal shear that is supportive of marginal supercell structures. Right now, have the highest pops aligned with the latest thinking that storms will develop along the Highway 83 corridor this afternoon. Storm movement should be to the south. Forecast Skew-t's/log-p's show a profile that is favorable for large (1-2") hail and damaging winds. PWATs are high right now, so there should be some beneficial competition on hail embryos to cut down on any significantly larger hail (2+"). Anticipated upscale growth should then transition the hail threat to a wind threat. The low level hodograph and thermo profile is not favorable for tornadoes. Hail with the initial supercell like structures, followed by outflow winds of 60+ mph, and heavy rainfall are the main threats for this event. Those citizens, particularly west of Dodge City, should heed any warning, take shelter indoors, and post-pone the fireworks until it is safe to resume to do so. A large downburst with fireworks can be extremely dangerous and lead to an uncontrolled fire. Bottom line, pay attention to the weather for tonight if you are outside. All this activity should exit the FA by 10 or 11 pm plus/minus an hour. The atmosphere should be pretty worked over on Monday. The net result is a dry forecast with a high around 90F. Winds will be relatively light throughout the day. Overnight mins heading into Tuesday morning will be seasonal with values mainly in the mid to upper 60s. .LONG TERM...(Monday night through Sunday) Issued at 222 PM CDT Sun Jul 4 2021 The EC is still indicating a fropa late Tuesday and into Wednesday. Convection will still be possible along this front also also behind in the post-frontal upslope flow pattern. The NBM pops look fine enough for now during this period. After a brief cool down midweek, highs will quickly rebound to seasonally hot values with 90s likely by the end of the business week. Friday could end up being the warmest day as we enter the tail end of the westerlies with some downslope component to the winds. Upper 90s may be realized here. Don't see any guidance to suggest warmer than than that currently. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 515 PM CDT Sun Jul 4 2021 Scattered thunderstorms will continue to develop and spread south- southwest across portions of southwest and central Kansas through late evening, potentially affecting the vicinity of all TAF sites. Otherwise, primarily VFR conditions are expected to prevail through early Monday morning. South-southeast winds around 10 to 20kt are forecast to persist through early Monday as a weak lee side trough of low pressure remains anchored in eastern Colorado. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 90 67 90 / 60 10 0 10 GCK 66 89 65 88 / 60 10 0 20 EHA 64 90 65 87 / 60 10 10 40 LBL 66 89 66 87 / 60 10 0 20 HYS 67 90 66 91 / 20 0 0 20 P28 70 90 67 92 / 20 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Sugden SHORT TERM...Sugden LONG TERM...Sugden AVIATION...JJohnson
Hazardous weather outlook, Jul 4, 1:43 AM CDT, 19 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 143 AM CDT Sun Jul 4 2021 KSZ030-031-043>046-061>066-074>081-084>090-050645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 143 AM CDT Sun Jul 4 2021 /1243 AM MDT Sun Jul 4 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for severe thunderstorms for far southwestern counties where quarter sized hail and damaging winds up to 60 mph will be the main threat Sunday afternoon. These will spread east into the evening hours where marginal winds will be the main threat as the night progresses towards sunset. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A cold front will push through Tuesday evening that will spark another round of scattered thunderstorms with lightning the main threat at this time. Severe weather is still possible but not expected associated with the aforementioned frontal boundary. This will linger into Wednesday morning before exiting out of the CWA into south central Kansas and Oklahoma. No other hazards are expected the remainder of the period. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 4, 8:26 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Dodge City KS 826 PM CDT Sun Jul 4 2021 KSZ061-062-074-075-050215- Stanton KS-Kearny KS-Hamilton KS-Grant KS- 826 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON...WESTERN KEARNY...NORTHWESTERN GRANT AND NORTHEASTERN STANTON COUNTIES UNTIL 915 PM CDT/815 PM MDT/... At 825 PM CDT/725 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Lakin, moving south at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kendall. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for southwestern Kansas. LAT...LON 3817 10148 3813 10126 3763 10135 3777 10183 TIME...MOT...LOC 0125Z 010DEG 26KT 3808 10139 HOVORKA
Special weather statement, Jul 4, 8:32 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 832 PM CDT Sun Jul 4 2021 KSZ061-074-050215- Stanton KS-Hamilton KS- 832 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON AND NORTHWESTERN STANTON COUNTIES UNTIL 915 PM CDT/815 PM MDT/... At 832 PM CDT/732 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles north of Manter. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Johnson City and Manter. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for southwestern Kansas. LAT...LON 3789 10204 3781 10165 3748 10175 3753 10204 TIME...MOT...LOC 0132Z 036DEG 3KT 3770 10191 HOVORKA
Local storm report, Jul 4, 8:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
834 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 1 WSW WILBURTON 37.06N 101.79W
07/04/2021 E1.00 INCH MORTON KS PUBLIC
&&
RBLocal storm report, Jul 4, 9:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 NNE KENDALL 37.98N 101.51W
07/04/2021 M0.70 INCH KEARNY KS PUBLIC
&&
RBLocal storm report, Jul 4, 9:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
910 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 1 E KENDALL 37.93N 101.52W
07/04/2021 E1.00 INCH KEARNY KS PUBLIC
&&
RBSpecial weather statement, Jul 4, 9:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
912 PM CDT Sun Jul 4 2021
KSZ061-074-050300-
Stanton KS-Hamilton KS-
912 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON AND WESTERN
STANTON COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...
At 912 PM CDT/812 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Syracuse, moving southwest at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Johnson City and Manter.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern Kansas.
LAT...LON 3793 10175 3784 10156 3744 10180 3756 10204
3763 10204
TIME...MOT...LOC 0212Z 031DEG 21KT 3782 10171
HOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:06 PM CDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jul 4, 7:06 PM CDT | Special Weather Statement | DDC | Scott | 39 min |
| Jul 4, 7:08 PM CDT | Special Weather Statement | DDC | Morton | 52 min |
| Jul 4, 7:27 PM CDT | Special Weather Statement | DDC | Morton | 48 min |
| Jul 4, 7:50 PM CDT | Special Weather Statement | DDC | Kearny | 40 min |
| Jul 4, 8:13 PM CDT | Special Weather Statement | DDC | Kearny | 17 min |
| Jul 4, 8:13 PM CDT | Special Weather Statement | DDC | Morton | 47 min |
| Jul 4, 8:24 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 26 min |
| Jul 4, 8:26 PM CDT | Special Weather Statement | DDC | Kearny | 49 min |
| Jul 4, 8:32 PM CDT | Special Weather Statement | DDC | Stanton | 43 min |
| Jul 4, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 26 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.